MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJ081002
Medical Device Problem Codes Partial Blockage (1065); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: a gore® viabahn® endoprosthesis (vsx) device was intended for use in the left subclavian artery for treatment of occlusion.On (b)(6) 2011, a gore® viabahn® endoprosthesis was successfully implanted to treat occlusion of the left subclavian artery.On an unknown date the patient had swelling in his the neck.The patient went to see dr.(b)(6) and had a computerized tomography (ct) scan performed.Occlusion was observed in the previously implanted vsx device.On (b)(6) 2022, the patient underwent a reintervention of the occluded vsx device.During the procedure the physician was unable to pass the guide wire (manufacturer unknown) through the device.An angiogram was performed and it was observed that the vsx device was compressed by bone structures.With the inability to pass the wire, the patient was left untreated.A reintervention is planned for a later date.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The device remains in the patient.Consequently, a direct product analysis was not possible.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13404058
Report Number2017233-2022-02704
Device Sequence Number17393180
Product Code NIP
UDI-Device Identifier00733132615384
UDI-Public00733132615384
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model NumberVBJ081002
Device Catalogue NumberVBJ081002
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale